Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 14, NWS Gaylord, MI

October 14, 2018

NWS Gaylord, MI issued this gale warning at Oct 14, 2018, 10:17 PM EDT. It took effect at Oct 15, 2018, 12:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 10:17 PM EDT (02:17 UTC)
In effect from
Oct 15, 2018, 12:00 PM EDT
Expired
Oct 15, 2018, 10:37 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

264 
WHUS73 KAPX 150217
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1017 PM EDT Sun Oct 14 2018

LHZ346>348-151030-
/O.NEW.KAPX.GL.W.0014.181015T1600Z-181016T1200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1017 PM EDT Sun Oct 14 2018

...GALE WARNING IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from noon Monday to 8 AM EDT
Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-349-LMZ323-341-342-344>346-LSZ321-322-151030-
/O.NEW.KAPX.SC.Y.0060.181015T1100Z-181016T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1017 PM EDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 8 AM EDT
TUESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 7 AM Monday to 8 AM EDT
Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
6 follow-up statements
006 
WHUS73 KAPX 150642
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
242 AM EDT Mon Oct 15 2018

LHZ346>348-151445-
/O.CON.KAPX.GL.W.0014.181015T1600Z-181016T1200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
242 AM EDT Mon Oct 15 2018

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 AM EDT
TUESDAY...

A Gale Warning remains in effect from noon today to 8 AM EDT
Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-349-LMZ323-341-342-344>346-LSZ321-322-151445-
/O.CON.KAPX.SC.Y.0060.181015T1100Z-181016T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
242 AM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 8 AM EDT TUESDAY...

A Small Craft Advisory remains in effect from 7 AM this morning
to 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
761 
WHUS73 KAPX 151457
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1057 AM EDT Mon Oct 15 2018

LHZ346>348-152300-
/O.CON.KAPX.GL.W.0014.181015T1600Z-181016T1200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1057 AM EDT Mon Oct 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A Gale Warning remains in effect until 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-349-LMZ323-341-342-344>346-LSZ321-322-152300-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181016T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1057 AM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
541 
WHUS73 KAPX 151715
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
115 PM EDT Mon Oct 15 2018

LHZ345-LMZ323-342-344-345-160115-
/O.UPG.KAPX.SC.Y.0060.000000T0000Z-181016T1200Z/
/O.EXB.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
115 PM EDT Mon Oct 15 2018

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect until 8 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ346>348-160115-
/O.CON.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
115 PM EDT Mon Oct 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A Gale Warning remains in effect until 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-LMZ341-346-LSZ321-322-160115-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181016T1200Z/
Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
115 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
018 
WHUS73 KAPX 152008
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
408 PM EDT Mon Oct 15 2018

LHZ346>348-160415-
/O.CON.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
408 PM EDT Mon Oct 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A Gale Warning remains in effect until 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-342-344-345-160000-
/O.CON.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
408 PM EDT Mon Oct 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A Gale Warning remains in effect until 8 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ341-346-160415-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Manistee to Point Betsie MI-
408 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-160415-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
408 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-160415-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Sturgeon Pt to Alabaster MI-
408 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
501 
WHUS73 KAPX 152338
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
738 PM EDT Mon Oct 15 2018

LMZ323-342-344-345-160745-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/
/O.EXA.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
738 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 6 AM EDT Wednesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-160745-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/
/O.EXA.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
738 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 6 AM EDT Wednesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346>348-160745-
/O.CON.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
738 PM EDT Mon Oct 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A Gale Warning remains in effect until 8 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ341-346-160745-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Manistee to Point Betsie MI-
738 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-160745-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
738 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-160745-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Sturgeon Pt to Alabaster MI-
738 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
151 
WHUS73 KAPX 160237
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1037 PM EDT Mon Oct 15 2018

LHZ346>348-161045-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/
/O.EXA.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1037 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 6 AM EDT Wednesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-161045-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1037 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-161045-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1037 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-349-161045-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
1037 PM EDT Mon Oct 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 14, 9:08 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 14, 9:08 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
908 PM EDT Sun Oct 14 2018

.UPDATE...
Issued at 907 PM EDT Sun Oct 14 2018

Light precip has expanded into eastern upper MI and the Straits
region. This is mostly rain, and with the I-75 corridor still
hovering around 40f, it will take time to turn them over to snow.
However, Newberry is already 35f and is reporting snow (though
with the vsby still at 7SM, that p-type report may not be
accurate). Regardless, western Chip/Mack Cos will mix with/turn
over to snow much faster than places further east. This process is
already underway in parts of ne WI and central upper MI, with a
couple of 1.0-1.5" snow reports in WI.

Snowfall amounts tonight in western Chip/Mack Cos (w of I-75) have
boosted to 1-2" in spots.

No other major changes, with precip gradually becoming more
extensive over northern MI with time tonight.

&&

.NEAR TERM...(Through Tonight)
Issued at 352 PM EDT Sun Oct 14 2018

...Rainfall Spreads Into Region Tonight...

High Impact Weather Potential: Minimal. Some rain/snow mix late
tonight and possible light snow accumulation.

Pattern Synopsis/Forecast: Composite analysis reveals a well
defined closed upper low near the North Dakota/Minnesota border
and upper jet streak stretching from the central Plains into the
northern Great Lakes. Weakening surface low is over SE Ontario
with a front draped across northern Lake Huron and the tip of the
mitt, then back through eastern/southern Wisconsin and continuing
into the plains. Quiet weather for this CWA through the day with
just some cloud issues, especially north. Active weather remains
further to our west and southwest along and behind the front,
although some rainfall is finally pivoting up into northern
Michigan.

Closed upper level low will dip into the western Great Lakes
tonight and cross northern Michigan on Sunday. Secondary surface
low is expected to spin-up across northern Michigan later tonight
along a tightening thermal gradient...as stronger dynamics/height
falls press in from the west.

Primary Forecast Concerns: Some light snow accumulations in
eastern upper Michigan overnight.

Closed low forcing/upper level height falls and increasing f-gen
along a tightening thermal gradient will bring and expanding area
of precipitation out of the Midwest and up through Michigan
through the course of the night, with the highest precip chances
coming overnight. Colder air is poised just to our N/NW, and will
get pulled down into the region overnight into Monday. This will
likely produce some rain-snow mix in a few locations of northern
lower MI toward morning, and a complete changeover in parts of
the eastern U.P. where some light snow accumulations (< 1 inch)
are likely. Roads remain relatively warm so I'm not to concerned
about travel issues Monday morning. That said, with temps dipping
down close to freezing in the eastern U.P. Monday morning,
overnight shift will want to keep an eye on things.

&&

.SHORT TERM...(Monday through Wednesday)
Issued at 352 PM EDT Sun Oct 14 2018

...Showery and gusty at times...

High Impact Weather Potential...Minimal, but a few low end gale
force gusts are possible on northern Lakes Huron and Michigan late
Monday and Tuesday morning.

Pattern Synopsis/Forecast...A deep shortwave trough will rotate
across northern Michigan on Monday, with a secondary stream of
vorticity passing by just to our south. Much colder air aloft will
accompany this troughing, setting the stage for lake effect
processes developing by afternoon. Weak ridging at the surface and
aloft will briefly slide across northern Michigan Monday night, then
low pressure passing by just south of Hudson Bay will drag a
trailing cold front through the area on Tuesday. This will usher in
another blast of colder air Tuesday night into Wednesday with
additional lake effect showers, followed by stronger ridging
arriving late Wednesday.

Primary Forecast Concerns...Precip chances and wind gusts through
the period.

Most widespread precipitation on Monday will occur during the
morning hours as the shortwave swings through. By midday, we will
rapidly transition to a lake effect setup as 850mb temps fall to
around -7C across northern Michigan. Plenty of lake-induced
instability will be the result with inversion heights initially as
high as ~10 kft. Winds will be brisk out of the W to WNW, with areas
east of Grand/Little Traverse Bays as well as Chippewa County seeing
the most shower activity. Inversion heights gradually lower through
the rest of the day and first half of the night as weak ridging
slides into the area. This will cause the lake effect showers to
diminish quickly Monday night, especially as winds back to the SW.
Most of Monday's shower activity will be in the form of rain, but a
few interior higher elevations may see some wet snowflakes mix in
during the colder morning and evening hours.

Drier air will be present aloft early Tuesday as a broad area of
high pressure stretches out over the Ohio Valley, with weak ridging
extending into northern Michigan. As the morning progresses,
however, upstream troughing will dive into the Upper Great Lakes
with more favorable moisture. This troughing may spread some showers
into the area from north to south, especially as a cold front drops
through midday. This will usher in another shot of colder air aloft
to drive more lake effect showers heading into late Tuesday night
and Wednesday. Some of this activity may take the form of some wet
snow Tuesday night through Wed morning, but nothing impactful
expected.

Pressure gradient over northern Michigan will remain a tad robust
through the period as system after system marches through the
region, which will lead to gusty daytime conditions. Will have to
monitor potential for a few low end gale force gusts on northern
Lake Huron late Monday afternoon-early evening and perhaps down
towards Saginaw Bay and over northern Lake Michigan Tuesday morning.
If these manifest, they'd occur over a rather brief period of time
and would be pretty isolated.

.LONG TERM...(Wednesday night through Sunday)
Issued at 352 PM EDT Sun Oct 14 2018

High Impact Weather Potential...Minimal.

Wednesday's lake effect showers should taper off quickly overnight
as strong surface high slides through the Ohio Valley. This will
bring more pronounced ridging at the surface and aloft into our neck
of the woods for Thursday, with a bit of a warm up and perhaps a
good deal of sunshine. Deep troughing in the mid/upper levels
returns on Friday, driving another cold front through northern
Michigan late in the day. As a result, looks like another period of
lake effect rain/snow showers for next weekend as more cold air
plunges into the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 758 PM EDT Sun Oct 14 2018

Rain expanding into the region with MVFR/IFR cigs.

Rain has already pushed into eastern upper and far northern lower
MI, thanks to low pressure ne of ANJ. This will continue to expand
into northern MI. A rain/snow mix is possible for a period, mainly
at PLN. Cigs will decrease to MVFR at all sites, except IFR at
PLN. Some gradual improvement is expected on Monday afternoon.

Light north breezes tonight will back to the nw and w, while
becoming gustier on Monday.

&&

.MARINE...
Issued at 352 PM EDT Sun Oct 14 2018

Low pressure will develop over lower Michigan tonight and track
into Canada Monday. Gustier northwest winds develop through the
day Monday and persist through Tuesday and small craft advisories
will be needed for all nearshore areas through that time. A few
gusts to gale force are also possible over northern and central
Lake Huron late Monday afternoon/evening and Tuesday morning.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JZ
NEAR TERM...BA
SHORT TERM...MK
LONG TERM...MK
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Oct 14, 3:59 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
359 PM EDT Sun Oct 14 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-151000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
359 PM EDT Sun Oct 14 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

A slushy accumulation of snow is possible across parts of eastern
upper Michigan late tonight into Monday morning, and may lead to
slick travel for the morning commute.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A slushy accumulation of snow is possible across parts of eastern
upper Michigan Monday morning, and may lead to slick travel for
the morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:17 PM EDTSmall Craft AdvisoryAPX9 days

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.